zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A mass-conservative characteristic finite element scheme for convection-diffusion problems. (English) Zbl 1203.65187
Summary: We develop a mass-conservative characteristic finite element scheme for convection diffusion problems. This scheme preserves the mass balance identity. It is proved that the scheme is essentially unconditionally stable and convergent with first order in time increment and $k$-th order in element size when the $P_k$ element is employed. Some numerical examples are presented to show the efficiency of the present scheme.

65M60Finite elements, Rayleigh-Ritz and Galerkin methods, finite methods (IVP of PDE)
65M25Method of characteristics (IVP of PDE, numerical methods)
76M10Finite element methods (fluid mechanics)
Full Text: DOI
[1] Arbogast, T., Wheeler, M.F.: A characteristics-mixed finite element method for advection-dominated transport problems. SIAM J. Numer. Anal. 32, 404--424 (1995) · Zbl 0823.76044 · doi:10.1137/0732017
[2] Baba, K., Tabata, M.: On a conservative upwind finite element scheme for convective diffusion equations. RAIRO Anal. Numér. (Numer. Anal.) 15, 3--35 (1981) · Zbl 0466.76090
[3] Boukir, K., Maday, Y., Metivet, B., Razafindrakoto, E.: A high-order characteristics/finite element method for the incompressible Navier-Stokes equations. Int. J. Numer. Methods Fluids 25, 1421--1454 (1997) · Zbl 0904.76040 · doi:10.1002/(SICI)1097-0363(19971230)25:12<1421::AID-FLD334>3.0.CO;2-A
[4] Brooks, A.N., Hughes, T.J.R.: Streamline upwind/Petrov-Galerkin formulations for convection dominated flows with particular emphasis on the incompressible Navier-Stokes equations. Comput. Methods Appl. Mech. Eng. 32, 199--259 (1982) · Zbl 0497.76041 · doi:10.1016/0045-7825(82)90071-8
[5] Ciarlet, P.G.: The Finite Element Method for Elliptic Problems. SIAM, New York (2002) · Zbl 0999.65129
[6] Douglas, J. Jr., Huang, T.C., Pereira, F.: The modified method of characteristics with adjusted advection. Numer. Math. 83, 353--369 (1999) · Zbl 0936.65115 · doi:10.1007/s002110050453
[7] Douglas, J., Jr., Russell, T.F.: Numerical methods for convection-dominated diffusion problems based on combining the method of characteristics with finite element or finite difference procedures. SIAM J. Numer. Anal. 19, 871--885 (1982) · Zbl 0492.65051 · doi:10.1137/0719063
[8] Ewing, R.E., Wang, H.: An optimal-order estimate for Eulerian-Lagrangian localized adjoint methods for variable-coefficient advection-reaction problems. SIAM J. Numer. Anal. 33, 318--348 (1996) · Zbl 0860.65086 · doi:10.1137/0733017
[9] Glowinski, R.: Numerical Methods for Fluids (Part 3). Handbook of Numerical Analysis, vol. IX, Ciarlet, P.G., Lions, J.L. (eds.). Elsevier, Amsterdam (2003).
[10] Ikeda, T.: Maximum Principle in Finite Element Models for Convection-Diffusion Phenomena. Lecture Notes in Numerical and Applied Analysis, vol. 4. Kinokuniya/North-Holland, Tokyo (1983) · Zbl 0508.65049
[11] Johnson, C.: Numerical Solution of Partial Differential Equations by the Finite Element Method. Cambridge Univ. Press, Cambridge (1987) · Zbl 0628.65098
[12] Kanayama, H.: Discrete models for salinity distribution in a bay: Conservation laws and maximum principle. Theor. Appl. Mech. (Univ. Tokyo Press) 28, 559--579 (1980)
[13] Pironneau, O.: On the transport-diffusion algorithm and its application to the Navier-Stokes equations. Numer. Math. 38, 309--332 (1982) · Zbl 0505.76100 · doi:10.1007/BF01396435
[14] Pironneau, O.: Finite Element Methods for Fluids. Wiley, Chichester (1989) · Zbl 0665.73059
[15] Rui, H., Tabata, M.: A second order characteristic finite element scheme for convection diffusion problems. Numer. Math. 92, 161--177 (2002) · Zbl 1005.65114 · doi:10.1007/s002110100364
[16] Russell, T.F.: Time stepping along characteristics with incomplete iteration for a Galerkin approximate of miscible displacement in porous media. SIAM J. Numer. Anal. 22, 970--1013 (1985) · Zbl 0594.76087 · doi:10.1137/0722059
[17] Tabata, M.: A finite element approximation corresponding to the upwind differencing. Memoirs Numer. Math. 4, 47--63 (1977) · Zbl 0358.65102
[18] Tabata, M.: L analysis of the finite element method. In: Fujita, H., Yamaguti, M. (eds.) Numerical Analysis of Evolution Equations. Lecture Notes in Numerical and Applied Analysis, vol. 1, pp. 25--62. Kinokuniya, Tokyo (1979)
[19] Tabata, M., Fujima, S.: An upwind finite element scheme for high-Reynolds-number flows. Int. J. Numer. Methods Fluids 12, 305--322 (1991) · Zbl 0715.76012 · doi:10.1002/fld.1650120402
[20] Viozat, C., Held, C., Mer, K., Dervieux, A.: On vertex-centered unstructured finite-volume methods for stretched anisotropic triangulations. Comput. Methods Appl. Mech. Eng. 190, 4733--4766 (2001) · Zbl 0997.76054 · doi:10.1016/S0045-7825(00)00345-5
[21] Wang, H., Dahle, H.K., Ewing, R.E., Espedal, M.S., Sharpley, R.C., Man, S.: An ELLAM scheme for advection-diffusion equations in two dimensions. SIAM J. Sci. Comput. 20, 2160--2194 (1999) · Zbl 0939.65109 · doi:10.1137/S1064827596309396